Alert archive / Indiana / Flash Flood Warnings in 2014

Flash Flood Warning 8, NWS Northern Indiana

August 22, 2014Fulton County, Pulaski County, Indiana

NWS Northern Indiana issued this flash flood warning at Aug 22, 2014, 4:10 AM EDT for Fulton County, Pulaski County, Indiana. It was in force for 4 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 22, 2014, 4:10 AM EDT (08:10 UTC)
Expired
Aug 22, 2014, 8:00 AM EDT
In force
4 hr
Issued by
NWS Northern Indiana
Area
Storm-based polygon
Flood severity
None

Counties Fulton County, IN, Pulaski County, IN

The radar

The Northern Indiana radar (KIWX), 96 km from the middle of the area, began a volume at 08:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 22, 6:32 AM EDTHEAVY RAIN 4.64 Sw North Judson, IN24 HOUR STORM TOTAL.
Aug 22, 8:00 AM EDTHEAVY RAIN 5.825 N Medaryville, IN24 HOUR STORM TOTAL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 8.2 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2014-08-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2483 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2014-08-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 94 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2483 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
1018 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
94 m²/s²
0-3 km storm-relative helicity
231 m²/s²
Significant tornado parameter
0.7
Supercell composite
6.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

538 
WGUS53 KIWX 220810
FFWIWX
INC049-131-221200-
/O.NEW.KIWX.FF.W.0008.140822T0810Z-140822T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
310 AM CDT FRI AUG 22 2014

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHWESTERN FULTON COUNTY IN NORTH CENTRAL INDIANA...
  PULASKI COUNTY IN NORTHWEST INDIANA...
  THIS INCLUDES THE CITY OF WINAMAC...

* UNTIL 700 AM CDT/800 AM EDT/

* AT 303 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
  LARGE AREA OF THUNDERSTORMS AFFECTING MUCH OF PULASKI COUNTY. 
  RAINFALL RATES OF 1 TO 2 INCHES PER HOUR OR MORE WERE ESTIMATED BY 
  RADAR AS THE STORMS MAINLY ACROSS THE NORTHWESTERN PART OF PULASKI 
  COUNTY. MOVED SLOWLY SOUTHEAST AT 15 MPH. THESE STORMS
  WILL BEGIN TO MOVE INTO PORTIONS OF SOUTHWESTERN FULTON COUNTY BY  
  4 AM EDT. 

  ADDITIONAL RAINFALL OF 1 INCH TO LOCALLY OVER 3 INCHES WILL BE 
  POSSIBLE...ESPECIALLY IN AREAS WHERE THUNDERSTORMS PERSIST. THIS 
  COULD LEAD TO RAPID FLASH FLOODING OF LOW AREAS...SMALL CREEKS AND 
  STREAMS. 

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  ORA...LAKESIDE...VANMETER PARK...PULASKI...MONTEREY...LAWTON...STAR
  CITY...LAKE BRUCE...BRUCE LAKE STATION...KEWANNA...GRASS CREEK...
  MARSHTOWN AND FULTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...
BIG MONON DITCH...WELTZIN DITCH...TIPPECANOE RIVER...MUD CREEK...
AGNEW DITCH...HARP DITCH...MILL CREEK...INDIAN CREEK...GRASSY
CREEK...DICKEY CREEK...BRUCE LAKE OUTLET AND BIG MONON CREEK.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

&&

LAT...LON 4104 8693 4118 8694 4117 8647 4092 8623
      4094 8694 4104 8694

$$

FISHER
2 follow-up statements
860 
WGUS73 KIWX 220958
FFSIWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
458 AM CDT FRI AUG 22 2014

INC049-131-221200-
/O.CON.KIWX.FF.W.0008.000000T0000Z-140822T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FULTON IN-PULASKI IN-
458 AM CDT FRI AUG 22 2014

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 700 AM CDT/800 AM
EDT/ FOR PULASKI AND SOUTHWESTERN FULTON COUNTIES...

AT 455 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES 
THAT THE HEAVIEST RAIN HAS SHIFTED OUT OF THE WARNING AREA. SHOWERS 
AND THUNDERSTORMS REMAIN POSSIBLE THROUGH 8 AM EDT/7 AM CDT. RUNOFF 
OF WATER ACROSS THE AREA MAY CONTINUE TO CAUSE FLOODING CONCERNS 
THROUGH SUNRISE. 

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WINAMAC AND
MEDARYVILLE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...
BIG MONON DITCH...WELTZIN DITCH...TIPPECANOE RIVER...MUD CREEK...
AGNEW DITCH...HARP DITCH...MILL CREEK...INDIAN CREEK...GRASSY
CREEK...DICKEY CREEK...BRUCE LAKE OUTLET AND BIG MONON CREEK.

&&

LAT...LON 4104 8693 4118 8694 4117 8647 4092 8623
      4094 8694 4104 8694

$$

FISHER
942 
WGUS73 KIWX 221155
FFSIWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
655 AM CDT FRI AUG 22 2014

INC049-131-221202-
/O.EXP.KIWX.FF.W.0008.000000T0000Z-140822T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FULTON IN-PULASKI IN-
655 AM CDT FRI AUG 22 2014

...THE FLASH FLOOD WARNING WILL EXPIRE AT 700 AM CDT/800 AM EDT/ FOR
PULASKI AND SOUTHWESTERN FULTON COUNTIES...

THE POTENTIAL OF HEAVY RAIN HAS DIMINISHED ACROSS THE AREA. THE 
FLASH FLOOD WARNING WILL BE ALLOWED TO EXPIRE AT 700 AM CDT. 
HOWEVER...RUNOFF FROM THE HEAVY RAINFALL OVERNIGHT WILL CONTINUE TO 
LEAD SOME PONDING OF WATER ON ROADWAYS THIS MORNING. MOTORISTS 
SHOULD EXERCISE CAUTION WHEN TRAVELING ACROSS THE REGION THIS 
MORNING.

LAT...LON 4104 8693 4118 8694 4117 8647 4092 8623
      4094 8694 4104 8694

$$

MARSILI

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this flash flood warning went out at Aug 22, 1:45 AM EDT, 2 hours 25 minutes earlier.

Area forecast discussion, Aug 22, 1:45 AM EDT, 2 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
145 AM EDT FRI AUG 22 2014

.SYNOPSIS...
ISSUED AT 310 PM EDT THU AUG 21 2014

A SERIES OF UPPER LEVEL DISTURBANCES WILL MOVE ACROSS THE GREAT
LAKES AND OHIO VALLEY REGIONS TONIGHT. THESE DISTURBANCES WILL
INTERACT WITH A STALLED FRONTAL BOUNDARY ACROSS THE REGION AND
ABUNDANT LOW LEVEL MOISTURE TO PRODUCE A GOOD CHANCE OF SHOWERS
AND THUNDERSTORMS TONIGHT INTO EARLY FRIDAY. AN UPPER LEVEL RIDGE
WILL BUILD INTO THE REGION FRIDAY NIGHT AND SATURDAY WITH HOT AND
HUMID CONDITIONS...ALONG WITH THE POSSIBILITY OF ISOLATED
THUNDERSTORMS. LOW TEMPERATURES TONIGHT WILL DROP INTO THE UPPER
60S AND LOWER 70S. HIGH TEMPERATURES ON FRIDAY WILL RANGE FROM THE
LOWER TO MID 80S ACROSS CENTRAL LOWER MICHIGAN...TO AROUND 90
ACROSS NORTHEAST ILLINOIS AND CENTRAL INDIANA.

&&

.UPDATE...
ISSUED AT 142 AM EDT FRI AUG 22 2014

RADAR TRENDS CONTINUE TO EXPAND WITH A NARROW LINE OF
SHOWERS/STORMS IN WEST INDIANA AND A LARGE CLUSTER OF STORMS
MOVING ACROSS PORTIONS OF NORTHERN/CENTRAL ILLINOIS. THE INITIAL
LINE WAS MOVING ESE WITH THE CLUSTER GENERALLY EAST AT ONLY AROUND
20 TO 25 MPH. SPC MESO ANALYSIS INDICATED UPWARDS OF 2000 J/KG OF
MOST UNSTABLE CAPE (AN INCREASE OVER THE PAST FEW HOURS) WITH
PRECIPITABLE WATERS OVER 2 INCHES AND CORFIDI VECTORS BARELY 10
KNOTS. THIS COMBINED WITH THE RECENT RAINFALL IN THE SW MAY LEAD
TO AN INCREASED THREAT OF FLOODING IN SOME AREAS. WILL MONITOR
OVER THE NEXT HOURS OR 2 TO SEE WHERE THE HEAVIEST PRECIP MAY
TRACK AND DECIDE THE BEST COURSE OF ACTION FOR ANY HYDRO CONCERNS
AS HRRR AND RUC SEEM TO POINT TOWARDS THE HEAVIEST RAIN REMAINING
JUST TO THE NE OF THE GREATEST AREA OF CONCERN. ANOTHER GRID
UPDATE WILL BE NEEDED TO REFLECT THE PREVIOUSLY MENTIONED CONCERN
FOR EXPANSION OF ACTIVITY FURTHER NORTH.

&&

.SHORT TERM...(THIS EVENING THROUGH FRIDAY)
ISSUED AT 310 PM EDT THU AUG 21 2014

THE NEXT IN A SERIES OF SMALL SCALE SHORT WAVES ACROSS SOUTHEAST
WISCONSIN WILL DROP EAST SOUTHEAST OVER THE NEXT FEW HOURS
RESULTING IN INCREASING COVERAGE OF SHOWERS AND THUNDERSTORMS.
CONVECTION EARLIER THIS AFTERNOON HAS STABILIZED CONDITIONS
SOMEWHAT FOR SFC BASED PARCELS...BUT WELL-ESTABLISHED AXIS OF
POOLED LOW LEVEL MOISTURE WILL ALLOW FOR MODERATE ELEVATED
INSTABILITY AND SCATTERED THUNDERSTORMS. SHOWERS ALSO APPEAR TO BE
FOCUSING LATE THIS AFTERNOON ON AXIS OF DIFFERENTIAL HEATING FROM
VPZ-RCR-AOH. SHEAR PROFILES WILL BE STEADILY ON THE INCREASE OVER
THE NEXT SEVERAL HOURS HOWEVER...AS BELT OF STRONGER UPPER LEVEL
WESTERLIES OVERSPREADS THE SOUTHERN GREAT LAKES REGION. LIMITING
FACTORS TO INSTABILITY SHOULD TEND TO MITIGATE SEVERE POTENTIAL
OVER THE NEXT SEVERAL HOURS. NEXT UPPER LEVEL SHORT WAVE
PROGRESSING THROUGH MEAN RIDGE ACROSS EASTERN IOWA/NORTHWEST
ILLINOIS SHOULD ALLOW FOR CONTINUED BROAD ISENTROPIC ASCENT OVER
LOW LEVEL BOUNDARY ACROSS THE REGION...WITH CONTINUED THUNDER
CHANCES LATE EVENING INTO THE EARLY PORTION OF THE OVERNIGHT. SOME
LOW END SEVERE POTENTIAL MAY EXIST IF UPSTREAM CONVECTION CAN
CONGEAL LATER THIS EVENING...WHICH CANNOT BE RULED OUT GIVEN
STRENGTHENING BACKGROUND SHEAR PROFILES. OTHER CONCERN FOR TONIGHT
WILL BE POSSIBLE HYDRO IMPACTS. SHOWERS/STORMS EARLIER TODAY LAID
OUT AN AXIS OF 1-2 INCH RAINFALL AMOUNTS FROM WESTERN STARKE
COUNTY INTO GRANT COUNTY. THIS CORRIDOR SHOULD REPRESENT BEST
OVERALL ELEVATED INSTABILITY TONIGHT...AND WITH LITTLE
DISPLACEMENT OF NEARLY 2 INCH PWAT AXIS AND WARM CLOUD DEPTHS
GREATER THAN 12K FT...CANNOT RULE SOME LOCALIZED HEAVY RAINFALL.
WITH STILL SOME UNCERTAINTIES ON HOW UPSTREAM CONVECTION WILL
EVOLVE TONIGHT...AND A FAIRLY SIZABLE TEMPORAL GAP FROM THIS
MORNINGS HEAVY RAINFALL...HAVE OPTED TO HOLD OFF ON ANY HYDRO
HEADLINES AT THIS TIME.

AFOREMENTIONED IOWA SHORT WAVE WILL BECOME MORE SHEARED IN NATURE
ACROSS THE OHIO VALLEY/SOUTHERN GREAT LAKES TONIGHT INTO EARLY
FRIDAY MORNING AND PROVIDE BEST FORCING TO EASTERN PORTIONS OF THE
AREA BY AFTERNOON. MID LEVEL HEIGHT RISES WILL SLOWLY BUILD IN
FROM THE WEST DURING THE DAY ALSO...WHICH SHOULD TEND TO
LIMIT CONVECTIVE COVERAGE ACROSS FAR WESTERN AREAS BY LATE
AFTERNOON. HAVE MAINTAINED HIGH CHANCE POPS INTO FRIDAY
MORNING...WITH GRADUALLY DIMINISHING POPS FROM WEST TO EAST
DURING THE AFTERNOON. IF GOOD DEAL OF INSOLATION CAN BE
REALIZED...TEMPERATURES COULD REACH INTO THE LOWER 90S ACROSS
SOUTHWEST PORTIONS OF THE AREA LATE AFTERNOON...WITH HEAT INDICES
PUSHING NEAR THE 100 DEGREE MARK. GREATER CLOUD COVER/PRECIP
SHOULD ALLOW FOR HEAT INDICES REMAINING IN THE LOWER 90S ACROSS
THE EASTERN HALF.

&&

.LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY)
ISSUED AT 310 PM EDT THU AUG 21 2014

UPPER LEVEL RIDGE WILL BUILD NORTHEAST INTO THE GREAT LAKES REGION
THIS WEEKEND INTO EARLY NEXT WEEK WHICH WILL SUPPORT A TREND TOWARD
HOT/MAINLY DRY WX. RETAINED LOW CHANCES FOR SHOWERS/STORMS FRIDAY
NIGHT INTO SATURDAY...MAINLY SOUTHWEST WHERE LOW LEVEL THETA-E
GRADIENT REMAINS ANCHORED AS COOLER EASTERLY DRAINAGE FLOW INTO
OUR NORTHEASTERN ZONES LIMITS NORTHEAST MIX OF DIFFUSE INSTABILITY
GRADIENT/BOUNDARY. PRECIP CHANCES REMAIN NONZERO INTO SUNDAY AND
MONDAY GIVEN AN INCREASINGLY MOIST/UNSTABLE BOUNDARY
LAYER...ALTHOUGH WARMING/DRYING ALOFT UNDER UPPER RIDGE AXIS SUGGEST
HOLDING WITH A DRY FCST (10 POP) STILL THE WAY TO GO.

GRADUAL EASTWARD DRIFT OF A WESTERN CONUS UPPER TROUGH INTO THE
NORTH-CENTRAL US WILL EVENTUALLY FLATTEN UPPER RIDGE IN PLACE...
WITH MOISTURE CHANNEL/THETA-E FOLD INTO THE LOWER LAKES SUPPORTING
INCREASING CHANCES FOR SHOWERS/STORMS. MODELS CONTINUE TO DIFFER
WITH TIMING/AMPLITUDE OF THIS FEATURE RESULTING IN LOW CONFIDENCE
POP/TEMP FCST TUESDAY AND BEYOND.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z FRIDAY NIGHT)
ISSUED AT 130 AM EDT FRI AUG 22 2014

STORMY 3 TO 6 HOUR PERIOD LOOKS TO BE IN STORE FOR AT LEAST KSBN
AND LIKELY KFWA (JUST DELAYED AN HOUR OR 2) AS CONVECTION
CONTINUES TO EXPAND ACROSS FAR WESTERN INDIANA BACK INTO NORTHERN
ILLINOIS. A DEVELOPING LINE OF SHOWERS/STORMS WILL DRIFT EAST AND
IMPACT KSBN AROUND 7Z. A LARGER CLUSTER OF STORMS WAS LOCATED WEST
OF KJOT AND WORKING EAST AND SOMEWHAT SE. THIS MAY AFFECT KSBN BUT
THINK IMPACTS ON FWA COULD BE GREATER. HAVE HANDLED WITH TEMPO
GROUPS FOR NOW AND WILL MONITOR COVERAGE.

ADDITIONAL SHOWERS AND STORMS COULD DEVELOP JUST ABOUT ANY TIME THROUGH
THE TAF PERIOD BUT WILL LEAVE ANY ADDITIONAL DETAILS OUT FOR NOW.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

UPDATE...FISHER
SYNOPSIS...MARSILI
SHORT TERM...MARSILI
LONG TERM...STEINWEDEL
AVIATION...FISHER

VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSNORTHERNINDIANA
WWW.TWITTER.COM/NWSIWX
WWW.YOUTUBE.COM/NWSNORTHERNINDIANA
Hazardous weather outlook, Aug 21, 5:40 PM EDT, 10 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
540 PM EDT THU AUG 21 2014

INZ003-012>018-020-022>027-032>034-OHZ015-016-024-025-222145-
LA PORTE-STARKE-PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-
ALLEN IN-WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-
BLACKFORD-JAY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...KNOX...
NORTH JUDSON...WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...
ROCHESTER...WARSAW...WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...
FORT WAYNE...MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...PAULDING...
ANTWERP...OTTAWA...PANDORA...VAN WERT...DELPHOS...LIMA
540 PM EDT THU AUG 21 2014 /440 PM CDT THU AUG 21 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO AND
NORTHERN INDIANA.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE LIKELY TONIGHT WITH LOCALLY HEAVY RAINFALL AND
MINOR FLOODING POSSIBLE. SOME STORMS MAY BE STRONG TO SEVERE ALONG
AND SOUTH OF THE US ROUTE 30 CORRIDOR...WITH DAMAGING WINDS THE
PRIMARY THREAT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORMS ARE POSSIBLE FRIDAY AND SATURDAY... AND AGAIN
TUESDAY AND WEDNESDAY. SOME THUNDERSTORMS ON FRIDAY AND SATURDAY
COULD BE STRONG TO SEVERE.

HOT AND HUMID CONDITIONS ARE EXPECTED THROUGH THE PERIOD WITH
AFTERNOON HEAT INDEX READINGS IN THE 90S EACH DAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

INZ004>009-MIZ077>081-OHZ001-002-004-005-222145-
ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-BERRIEN-CASS MI-
ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY-
INCLUDING THE CITIES OF...SOUTH BEND...MISHAWAKA...ELKHART...
GOSHEN...LAGRANGE...TOPEKA...ANGOLA...KENDALLVILLE...LIGONIER...
AUBURN...GARRETT...NILES...BENTON HARBOR...ST. JOSEPH...BUCHANAN...
DOWAGIAC...CASSOPOLIS...STURGIS...THREE RIVERS...COLDWATER...
HILLSDALE...BRYAN...MONTPELIER...WAUSEON...ARCHBOLD...DEFIANCE...
NAPOLEON
540 PM EDT THU AUG 21 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN...NORTHERN INDIANA AND NORTHWEST OHIO.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE LIKELY TONIGHT WITH LOCALLY HEAVY RAINFALL AND
MINOR FLOODING POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORMS ARE POSSIBLE FRIDAY AND SATURDAY... AND AGAIN
TUESDAY AND WEDNESDAY. SOME THUNDERSTORMS ON FRIDAY AND SATURDAY
COULD BE STRONG TO SEVERE.

HOT AND HUMID CONDITIONS ARE EXPECTED THROUGH THE PERIOD WITH
AFTERNOON HEAT INDEX READINGS IN THE 90S EACH DAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT LIKELY THIS EVENING.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-222145-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
540 PM EDT THU AUG 21 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE LIKELY THIS EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORMS ARE POSSIBLE FRIDAY AND SATURDAY... AND AGAIN
TUESDAY AND WEDNESDAY. SOME THUNDERSTORMS ON FRIDAY AND SATURDAY
COULD BE STRONG TO SEVERE.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

In the hours before

Local storm report, Aug 21, 10:25 PM EDT, 5 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1025 PM EDT THU AUG 21 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1008 PM     HEAVY RAIN       5 N HUNTINGTON          40.96N  85.50W
08/21/2014  M2.59 INCH       HUNTINGTON         IN   PUBLIC

            TOTAL FOR THE DAY

&&

NG
Special weather statement, Aug 22, 1:58 AM EDT, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
158 AM EDT FRI AUG 22 2014

INZ023>027-032>034-220700-
ADAMS IN-BLACKFORD IN-GRANT IN-HUNTINGTON IN-JAY IN-MIAMI IN-WABASH
IN-WELLS IN-
158 AM EDT FRI AUG 22 2014

...THUNDERSTORMS AFFECTING BLACKFORD...JAY...GRANT...SOUTHERN
WELLS...SOUTHWESTERN ADAMS...SOUTHEASTERN MIAMI...SOUTHERN
HUNTINGTON AND SOUTHERN WABASH COUNTIES...

AT 152 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF THUNDERSTORM EXTENDING FROM WABASH TO EAST OF GAS
CITY...MOVING EAST SOUTHEAST AT 20 MPH.

TORRENTIAL RAINFALL WILL POSE THE GREATEST THREAT WITH LOW LYING AND
POOR DRAINAGE AREAS SEEING RAPID PONDING OF WATER AND LOCALIZED HIGH
WATER AS RAINFALL RATES OF 1 TO 2 INCHES PER HOUR OCCUR. FREQUENT
LIGHTNING CAN ALSO BE EXPECTED ALONG WITH ISOLATED SMALL HAIL AND
WIND GUSTS TO 30 MPH.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  HARTFORD CITY...
  DUNKIRK...
  PORTLAND...
  MONTPELIER...
  PENNVILLE...
  REDKEY...

THIS INCLUDES INTERSTATE 69 IN INDIANA BETWEEN MILE MARKERS 254 AND
281.

STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

LAT...LON 4039 8522 4040 8557 4050 8587 4058 8587
      4059 8611 4095 8593 4056 8480 4032 8480
      4032 8521
TIME...MOT...LOC 0554Z 294DEG 17KT 4055 8536

FISHER
Local storm report, Aug 22, 3:25 AM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
325 AM EDT FRI AUG 22 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0318 AM     FLASH FLOOD      HARTFORD CITY           40.45N  85.37W
08/22/2014                   BLACKFORD          IN   TRAINED SPOTTER

            REPORTS OF FLASH FLOODING IN HARTFORD CITY WITH
            POTENTIALLY A FOOT OR MORE OF WATER IN SOME AREAS.

&&

FISHER

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 21, 8:24 PM EDTSpecial Weather StatementIWXBlackford, Jay36 min
Aug 21, 8:26 PM EDTSpecial Weather StatementIWXWells34 min
Aug 21, 8:40 PM EDTSpecial Weather StatementIWXMiami, Wabash35 min
Aug 21, 8:43 PM EDTSpecial Weather StatementIWXGrant32 min
Aug 21, 8:54 PM EDTAreal Flood AdvisoryIWXBlackford, Grant, Huntington, Wells3 hr
Aug 21, 9:02 PM EDTSpecial Weather StatementIWXWhitley28 min
Aug 21, 9:17 PM EDTSpecial Weather StatementIWXBlackford, Grant28 min
Aug 21, 9:18 PM EDTSpecial Weather StatementIWXBlackford, Grant27 min
Aug 21, 9:23 PM EDTSpecial Weather StatementIWXBlackford, Jay67 min
Aug 21, 9:49 PM EDTAreal Flood AdvisoryIWXBlackford, Grant, Jay3 hr
Aug 22, 1:58 AM EDTSpecial Weather StatementIWXBlackford, Grant, Jay, Wabash62 min
Aug 22, 2:45 AM EDTFlash Flood WarningIWXBlackford, Grant, Huntington, Jay, Wabash, Wells9 hr
Aug 22, 3:07 AM EDTFlash Flood WarningIWXLaPorte, Starke6 hr
Aug 22, 4:17 AM EDTFlash Flood WarningIWXAllen, Noble, Whitley4 hr
Aug 22, 4:54 AM EDTSpecial Weather StatementIWXCass, White66 min
Aug 22, 5:09 AM EDTFlash Flood WarningIWXAdams, Wells4 hr
Aug 22, 6:28 AM EDTFlash Flood WarningIWXCass, White3 hr
Aug 22, 9:24 AM EDTRiver Flood WarningIWXGrant, Miami, Wabash58 hr
Aug 22, 9:24 AM EDTRiver Flood WarningIWXBlackford, Huntington, Jay, Wabash, Wells67 hr
Aug 22, 9:30 AM EDTAreal Flood WarningIWXCass, White6 hr
Aug 22, 11:45 AM EDTAreal Flood WarningIWXBlackford, Grant, Huntington, Jay, Wabash, Wells24 hr

Nearby

Flash Flood Warnings in Indiana, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.